MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1400450-12
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified lesion in the proximal left anterior descending (plad) artery.The 4.5x12mm nc trek neo balloon dilatation catheter (bdc) and the ht bmw universal ii 190cm guide wire (gw) were used in the procedure; however, the bdc and gw became stuck together.Therefore, the bdc and gw were removed as a single unit and the gw was noted to have separated.There was no adverse patient effect reported and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Additional Manufacturer Narrative
Visual, dimensional, and functional analysis were performed on the returned device.The reported difficulty removing the guide wire from the balloon catheter could not be confirmed.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and results of the complaint investigation there is no indication the reported difficulty removing the device from the guide wire is related to a potential product quality issue.Possible factors that may contribute to the difficult removing the guide wire causing resistance between the devices may include, but not limited to, procedural contaminant buildup in the guide wire lumen, inner diameter of guide wire lumen, condition of the guide wire, or damage to the distal shaft of the catheter.In this case, a conclusive cause for the reported complaint cannot be determined since the reported difficulty could not be confirmed during return analysis and the guide wire was not returned for analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the report being filed, it was reported that nc trek neo balloon was inflated once to 18 atmospheres (atm) and the balloon was fully deflated prior to attempted removal.The guide wire tip had separated in 2 pieces while inside the guiding sheath; however, the guide wire was able to be removed.No additional information was provided.

Brand Name
NC TREK NEO¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19512140
Report Number2024168-2024-06898
Device Sequence Number3554637
Product Code LOX
UDI-Device Identifier08717648232756
UDI-Public(01)08717648232756(17)260630(10)30727G1
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number1400450-12
Device Catalogue Number1400450-12
Device Lot Number30727G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer07/01/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HT BMW UNIVERSAL II 190CM GUIDE WIRE
Patient SexUnknown